Alert archive / Idaho / Freeze Warnings in 2012

Freeze Warning 2, NWS Pocatello, ID

May 6, 2012

NWS Pocatello, ID issued this freeze warning at May 6, 2012, 2:02 PM MDT. It took effect at May 7, 2012, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2012, 2:02 PM MDT (20:02 UTC)
In effect from
May 7, 2012, 3:00 AM MDT
Expired
May 7, 2012, 9:00 AM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WWUS75 KPIH 062002
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
202 PM MDT SUN MAY 6 2012

IDZ017-020-021-070930-
/O.NEW.KPIH.FZ.W.0002.120507T0900Z-120507T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
202 PM MDT SUN MAY 6 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY. 

* TEMPERATURE...OVERNIGHT LOWS WILL DROP TO 28 TO 32 DEGREES.

* LOCATIONS INCLUDE...UPPER AND LOWER SNAKE RIVER PLAIN AND
  PORTIONS OR THE EASTERN MAGIC VALLEY.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
605 
WWUS75 KPIH 070836
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
236 AM MDT MON MAY 7 2012

IDZ017-020-021-071500-
/O.CON.KPIH.FZ.W.0002.120507T0900Z-120507T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
236 AM MDT MON MAY 7 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TEMPERATURE...OVERNIGHT LOWS WILL DROP TO 28 TO 32 DEGREES.

* LOCATIONS INCLUDE...UPPER AND LOWER SNAKE RIVER PLAIN AND 
  PORTIONS OR THE EASTERN MAGIC VALLEY. 

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
170 
WWUS75 KPIH 071512
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
912 AM MDT MON MAY 7 2012


IDZ017-020-021-071615-
/O.EXP.KPIH.FZ.W.0002.000000T0000Z-120507T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
912 AM MDT MON MAY 7 2012

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES THIS MORNING WERE IN THE MIDDLE TO UPPER 20S ACROSS
THE SNAKE PLAIN. TEMPERATURES TUESDAY MORNING WILL BE 4 TO 6
DEGREES WARMER...BUT SOME OUT LYING AREAS MAY BE BELOW FREEZING
AGAIN.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 6, 2:00 PM MDT, 2 minutes earlier.

Area forecast discussion, May 6, 2:00 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT SUN MAY 6 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. SOUTHWEST EXTENT OF UPPER
TROUGH STILL LINGERING OVER REGION THIS AFTERNOON AS MAIN LOW LIFTS
NE INTO SASKATCHEWAN. WATER VAPOR LOOP CLEARLY SHOWING A SHORT-WAVE
FEATURE DIGGING SHARPLY SOUTH THROUGH CNTRL IDAHO TOWARD THE BASE OF
THIS FLAGGING TROUGH. MODELS CONTINUE TO SUGGEST THAT THESE TWO
FACTORS WILL HELP TO PROMOTE A BRIEF PERIOD OF CONVECTIVE ACTIVITY
CENTERED NEAR SUN VALLEY LATE THIS AFTERNOON/EVENING. THUS HAVE
BUMPED POTENTIAL UPWARDS TO INCORPORATE A SLIGHT CHANCE MENTION INTO
THE OUTGOING FORECAST THIS AFTERNOON. NEXT ITEM OF CONCERN IS
FREEZING TEMPERATURES LATE TONIGHT AS SKIES CLEAR AND SURFACE FLOW
TURNS NE. THUS HAVE ISSUED A FREEZE WARNING TO COVER IMPACTS. BY
MONDAY...A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE PAC NW
STATES SHIFTING INLAND TUESDAY AHEAD OF THE NEXT APPROACHING
SHORT-WAVE. THE MODELS ARE SHOWING A CONTINUATION OF NE FLOW WITHIN
THE SNAKE RIVER PLAIN THROUGHOUT THE DAY MONDAY WHICH MAY BE
SUPPORTIVE OF THE LOWER THRESHOLD NEEDED FOR LAKE WIND CONDITIONS.
AT THIS POINT THE GUIDANCE IS ONLY SHOWING BORDERLINE CONDITIONS SO
WILL HOLD OFF ON ANY LAKE WIND HIGHLIGHTS FOR NOW AND LET THE
MIDNIGHT SHIFT HAVE A SECOND LOOK. DRY AND STABLE CONDITIONS WILL
ABOUND THROUGH MID-WEEK WITH INCREASING WINDS AND TEMPERATURES
WEDNESDAY AS THE AFOREMENTIONED SHORT-WAVE LIFTS NE INTO WRN CANADA
PRODUCING A STRONGER SW FLOW ACROSS THE REGION. HUSTON

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. A COLD FRONT IS STILL
POISED TO PASS THROUGH THE AREA THURSDAY MORNING BRINGING
PRECIPITATION MAINLY TO THE CENTRAL RANGES. POST FRONTAL WINDS WILL
BE FAIRLY STRONG DURING THE DAY THURSDAY. HEADING INTO NEXT
WEEKEND...MODELS PROVIDING SOME UNCERTAINTY WITH THE UPPER LEVEL
PATTERN. THE 12Z GFS IS NOW DEVELOPING A WEAK UPPER LOW OVER IDAHO
WHILE THE ECMWF STICKS WITH STRONG RIDGING. THE 12Z GEM SEEMS TO BE
COMING AROUND MORE TO THE 12Z GFS...AND THE GFS ENSEMBLE INDICATING
QUITE A BIT OF UNCERTAINTY. HAVE THUS MADE ONLY MINOR CHANGES TO THE
EXTENDED PERIODS. HINSBERGER
&&

.AVIATION...WIDESPREAD VFR CONDITIONS SHOULD PREVAIL TODAY. LATEST
WRF/HRRR RUNS PRODUCE ISOLATED SHOWERS THIS AFTERNOON OVER THE
CENTRAL MOUNTAINS...ENOUGH TO WARRANT VCSH AT KSUN. WINDS SHOULD
REMAIN LIGHT THROUGHOUT THE PERIOD AS GRADIENT REMAINS WEAK.
HINSBERGER
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING LATE TONIGHT THROUGH MONDAY MORNING FOR
IDZ017-020-021.
&&

Nearby

Freeze Warnings in Idaho, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.